Alert archive / Florida / Freeze Warnings in 2012
Freeze Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this freeze warning at Jan 4, 2012, 1:37 PM EST for 7 counties in Florida. It took effect at Jan 4, 2012, 10:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2012, 1:37 PM EST (18:37 UTC)
- In effect from
- Jan 4, 2012, 10:00 PM EST
- Expired
- Jan 5, 2012, 9:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2554 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
067 WWUS72 KJAX 041837 AAA NPWJAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 137 PM EST WED JAN 4 2012 FLZ020>023-030>032-035>037-040-051400- /O.UPG.KJAX.FZ.A.0002.120105T0300Z-120105T1300Z/ /O.NEW.KJAX.FZ.W.0002.120105T0300Z-120105T1400Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST- ALACHUA-PUTNAM-MARION- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...STARKE...GREEN COVE SPRINGS...TRENTON... GAINESVILLE...PALATKA...OCALA 137 PM EST WED JAN 4 2012 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT...SUB FREEZING TEMPERATURES ARE LIKELY ONCE AGAIN TONIGHT WITH LOW TEMPERATURES IN THE UPPER 20S. SOME COLDER LOCATIONS ALONG THE I-75 CORRIDOR MAY FALL INTO THE MIDDLE 20S AND POCKETS OF HARD FREEZE TEMPERATURES ARE POSSIBLE. * IMPACT...COLD TEMPERATURES WILL LIKELY DAMAGE AND MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. * TIMING...TEMPERATURES WILL FALL RAPIDLY AFTER SUNSET WITH SUB- FREEZING VALUES POSSIBLE DURING THE LATE EVENING HOURS THROUGH THE EARLY MORNING HOURS ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$ FLZ024-025-051400- /O.UPG.KJAX.FZ.A.0002.120105T0300Z-120105T1300Z/ /O.NEW.KJAX.FZ.W.0002.120105T0300Z-120105T1400Z/ NASSAU-DUVAL- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE 137 PM EST WED JAN 4 2012 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT...SUB FREEZING TEMPERATURES ARE LIKELY ONCE AGAIN TONIGHT WITH LOW TEMPERATURES IN THE UPPER 20S OVER INLAND AREAS AND IN THE LOWER TO MID 30S ALONG THE ST JOHNS RIVER AND ATLANTIC COAST. * IMPACT...COLD TEMPERATURES WILL LIKELY DAMAGE AND MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. * TIMING...TEMPERATURES WILL FALL RAPIDLY AFTER SUNSET WITH SUB- FREEZING VALUES POSSIBLE DURING THE LATE EVENING HOURS THROUGH THE EARLY MORNING HOURS ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$ FLZ033-038-051400- /O.NEW.KJAX.FZ.W.0002.120105T0500Z-120105T1400Z/ ST JOHNS-FLAGLER- INCLUDING THE CITIES OF...ST AUGUSTINE...PALM COAST 137 PM EST WED JAN 4 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY. * EVENT...SUB FREEZING TEMPERATURES ARE LIKELY ONCE AGAIN TONIGHT WITH LOW TEMPERATURES NEAR 30 DEGREES WEST OF I-95 AND IN THE LOWER TO MID 30S ALONG THE ST JOHNS RIVER AND ATLANTIC COAST. * IMPACT...COLD TEMPERATURES WILL LIKELY DAMAGE AND MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. * TIMING...TEMPERATURES WILL FALL RAPIDLY AFTER SUNSET WITH SUB- FREEZING VALUES POSSIBLE AFTER MIDNIGHT THROUGH THE EARLY MORNING HOURS ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$
2 follow-up statements
664 WWUS72 KJAX 050840 AAA NPWJAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 340 AM EST THU JAN 5 2012 FLZ020>023-030>032-035>037-040-051400- /O.CON.KJAX.FZ.W.0002.000000T0000Z-120105T1400Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST- ALACHUA-PUTNAM-MARION- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...STARKE...GREEN COVE SPRINGS...TRENTON... GAINESVILLE...PALATKA...OCALA 340 AM EST THU JAN 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * EVENT...TEMPERATURES AT OR BELOW FREEZING ARE EXPECTED THROUGH THE EARLY MORNING. SOME COLDER LOCATIONS ALONG THE I-75 CORRIDOR MAY FALL INTO THE MIDDLE 20S AND POCKETS OF HARD FREEZE TEMPERATURES ARE POSSIBLE. * IMPACT...COLD TEMPERATURES WILL LIKELY DAMAGE AND MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. * TIMING...TEMPERATURES RISE TO ABOVE FREEZING BETWEEN 8 AND 9 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$ FLZ024-025-051400- /O.CON.KJAX.FZ.W.0002.000000T0000Z-120105T1400Z/ NASSAU-DUVAL- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE 340 AM EST THU JAN 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * EVENT...TEMPERATURES AT OR JUST BELOW FREEZING ARE EXPECTED THROUGH THE EARLY MORNING OVER INLAND AREAS...AND IN THE LOWER TO MID 30S ALONG THE ST JOHNS RIVER AND ATLANTIC COAST. * IMPACT...COLD TEMPERATURES WILL LIKELY DAMAGE AND MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. * TIMING...TEMPERATURES WILL RISE TO ABOVE FREEZING BETWEEN 8 AND 9 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$ FLZ033-038-051400- /O.CON.KJAX.FZ.W.0002.000000T0000Z-120105T1400Z/ ST JOHNS-FLAGLER- INCLUDING THE CITIES OF...ST AUGUSTINE...PALM COAST 340 AM EST THU JAN 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * EVENT...TEMPERATURES AT OR JUST BELOW FREEZING ARE EXPECTED THROUGH THE EARLY MORNING OVER INLAND AREAS...EXCEPT IN THE LOWER TO MID 30S ALONG THE ST JOHNS RIVER AND ATLANTIC COAST. * IMPACT...COLD TEMPERATURES WILL LIKELY DAMAGE AND MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. * TIMING...TEMPERATURES WILL RISE TO ABOVE FREEZING BETWEEN 8 AND 9 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$
895 WWUS72 KJAX 051356 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 856 AM EST THU JAN 5 2012 FLZ020>023-030>032-035>037-040-051500- /O.EXP.KJAX.FZ.W.0002.000000T0000Z-120105T1400Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST- ALACHUA-PUTNAM-MARION- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...STARKE...GREEN COVE SPRINGS...TRENTON... GAINESVILLE...PALATKA...OCALA 856 AM EST THU JAN 5 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... TEMPERATURES ARE ABOVE FREEZING...THUS THE FREEZE WARNING WILL EXPIRE AT 9 AM. $$ FLZ024-025-051500- /O.EXP.KJAX.FZ.W.0002.000000T0000Z-120105T1400Z/ NASSAU-DUVAL- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE 856 AM EST THU JAN 5 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... TEMPERATURES ARE ABOVE FREEZING...THUS THE FREEZE WARNING WILL EXPIRE AT 9 AM. $$ FLZ033-038-051500- /O.EXP.KJAX.FZ.W.0002.000000T0000Z-120105T1400Z/ ST JOHNS-FLAGLER- INCLUDING THE CITIES OF...ST AUGUSTINE...PALM COAST 856 AM EST THU JAN 5 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... TEMPERATURES ARE ABOVE FREEZING...THUS THE FREEZE WARNING WILL EXPIRE AT 9 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Jan 4, 9:54 AM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Jan 4, 9:54 AM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
954 AM EST WED JAN 4 2012
.UPDATE...
NO CHANGES TO ONGOING FORECAST. COLD HIGH PRESSURE TO REMAIN IN
CONTROL TODAY WITH SUNNY SKIES AND HIGH TEMPS IN THE 50S WITH
LIGHT WINDS. TONIGHT...LIGHT FREEZE EXPECTED AS WEAK TROF PUSHES
THROUGH FROM THE NORTHWEST. THIS WILL KEEP BOUNDARY LAYER SLIGHTLY
MIXED AND SHOULD PREVENT CONDITIONS FROM REACHING HARD FREEZE
LEVELS AGAIN.
&&
.AVIATION...
VFR.
&&
.MARINE...
WINDS CONTINUE TO DECREASE AS THEY BACK TO THE WEST AND BECOME
LIGHT OFFSHORE TODAY AND WILL REMOVE THE SMALL CRAFT EXERCISE
CAUTION HEADLINE.
&&
.FIRE WEATHER...
LOW RH'S EXPECTED THIS AFTERNOON WITH LIGHT WINDS...BUT ERC VALUES
IN THE 30-34 RANGE HAS PROMPTED A FIRE DANGER STATEMENT ACRS NE FL.
&&
.CLIMATE...
HARD FREEZE AT ALL INLAND LOCATIONS AND AMG/GNV/JAX ALL SET NEW
RECORD LOWS. DETAILS CAN BE FOUND IN LATEST GRAPHICAST ON NWS JAX
WEBSITE. HARD FREEZE ENDED FROST/FREEZE PROGRAM ACROSS SE GA UNTIL
3/1/2012 EXCEPT FOR HARD FREEZES AND PNSJAX HAS BEEN ISSUED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 54 29 61 35 / 0 0 0 0
SSI 52 36 59 43 / 0 0 0 0
JAX 54 32 62 40 / 0 0 0 0
SGJ 53 34 61 43 / 0 0 0 0
GNV 55 28 65 38 / 0 0 0 0
OCF 57 29 66 39 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING UNTIL 10 AM EST THIS MORNING FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FREEZE WATCH FROM THIS EVENING THROUGH THURSDAY MORNING FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.
GA...HARD FREEZE WARNING UNTIL 10 AM EST THIS MORNING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...NONE.
&&
JCH/MMHazardous weather outlook, Jan 4, 10:15 AM EST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1015 AM EST WED JAN 4 2012 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051100- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1015 AM EST WED JAN 4 2012 ...FREEZE WATCH FOR INLAND NORTHEAST FLORIDA TONIGHT... THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ANOTHER COLD NIGHT IS EXPECTED TONIGHT...WITH LOW TEMPERATURES IN THE UPPER 20S INLAND TO THE MID 30S ALONG THE COAST. A FREEZE WATCH IS IN EFFECT TONIGHT FOR INLAND NORTHEAST FLORIDA. PLEASE REFER TO THE URGENT WEATHER AND WINTER WEATHER MESSAGES FOR FURTHER DETAILS. IN ADDITION...LOW RELATIVE HUMIDITIES AND DRY VEGETATION WILL RESULT IN ELEVATED FIRE DANGER THIS AFTERNOON ACROSS NORTHEAST FLORIDA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... TEMPERATURES WILL MODERATE TO NEAR NORMAL LATE IN THE WEEK WITH ABOVE NORMAL TEMPERATURES FOR THE WEEKEND. THE NEXT CHANCE OF PRECIPITATION WILL BE OVER THE LAST HALF OF THE WEEKEND AS A COLD FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:11 AM EST | Freeze Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 10 hr |
Nearby
Freeze Warnings in Florida, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.